MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Separation (1562); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified mid circumflex artery.An nc trek balloon was selected for post dilatation of a previously deployed stent.The nc trek was advanced, with some resistance noticed via anatomy, but was still able to cross.Once the nc trek reached the lesion, it was inflated once and contrast leakage coming from the shaft was noted.It was decided to remove the device and when pulling out- the shaft separated, with the distal part of the shaft remaining partially within the guide catheter and the proximal shaft able to be removed.Another balloon was inserted and inflated between the guide catheter and separated distal shaft of the nc trek to secure it and successfully remove it without issue.A final angiogram was performed and images were good and no issues with the patient.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported separation and kink were confirmed; however, the reported leak and inflation issue were not confirmed.Although, the reported leak and inflation issue were not confirmed during return analysis, it is likely that since the shaft separated it gave the impression of a leak/inflation issue.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported complaints and additional treatment appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of this device.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified mid circumflex artery.An nc trek balloon was selected for post dilatation of a previously deployed stent.The nc trek was advanced, with some resistance noticed via anatomy, but was still able to cross.Once the nc trek reached the lesion, it was inflated once and contrast leakage coming from the shaft was noted.It was decided to remove the device and when pulling out- the shaft separated, with the distal part of the shaft remaining partially within the guide catheter and the proximal shaft able to be removed.Another balloon was inserted and inflated between the guide catheter and separated distal shaft of the nc trek to secure it and successfully remove it without issue.A final angiogram was performed and images were good and no issues with the patient.There was no adverse patient sequela and no clinically significant delay.Subsequent to the initially filed mdr report, additional information was received: [when advancing the nc trek, the shaft became kinked due to resistance with anatomy.Additionally, when inflating once, the balloon couldn't inflate fully.] no additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15352832
Report Number2024168-2022-09381
Device Sequence Number20346193
Product Code LOX
UDI-Device Identifier08717648151880
UDI-Public08717648151880
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012449-20
Device Catalogue Number1012449-20
Device Lot Number20504G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight95 KG